my fiancee' has been snorting percocets for about a year; fortunately he has decided to stop. we are wondering what the withdrawal symptoms are, how to deal with them, and how long they last? the most severe is pain on the left side of his head. any advi

He can expect nauseua,he can

He can expect nauseua,he can expect an overwhelming urge to get high,he can expect to feel fuzzy out of place and just wrong.He can expect not to get out of bed for several days and not care that he doesn't.As for how long it lasts I don't know I've never made it through.

Drink plenty of fluids -

Drink plenty of fluids - water, juices. Dehydration plays a big roll in how bad he is going to feel. There are other supplements in natural food stores that can help ease the process. Avoid sleeping agents, antihistamines and over the counter meds for symptoms for they can cause complications and compromise his heart. Extra strength Tylenol is best. And a support system to help him get through it. After only a year, it should only last 3 to 4 days of abdominal pain and such, the emotional lasts longer. Good luck

thanx 2 josh and janelle,

thanx 2 josh and janelle, your advice is helpful. he's been free for 5 days! i am very proud of him! and doing my best to be his # 1 supporter. his biggest problem is severe pain in the left side of his head. it is enough to bring a 29 year old man to tears. no OTC med has helped. do u think it is from snorting the perks mainly through that side? or could there be something else going on? ive tried looking stuff up on the web but have been unsuccesful- i am new to this and here feels the most comfortable for us. any more advice and support is greatly appreciated. thanx again.

The opiates attack the

The opiates attack the central nervous system making even minor pain seem extreme.The best course of action is to consult your health care professional.

One more thing,after only a

One more thing,after only a year or two(only a year or two sounds stupid doesn't it)Methadoan or suboxon are NOT the answer so don't let your doc take you down that road.I also want to tell you that I am in my second day of being clean.....For the god Knows how manyith time.Relapse does happen and you should deal with it sternly,but make sure he knows you are there for him.Maybe half a dozen more things.Don't give up.Now please excuse me while I go barf.

Do whatever you need to to

Do whatever you need to to get by without trying a stronger opiate. What I mean by that is don't go out and get heroin but if you need a Xanax to sleep by all means use crutches just not long-term. Be careful of Suboxone because they are more addictive and only meant to be used for a few days to get over withdrawal. I think pill addiction the worse part is the insomnia or restless leg syndrome but it's not as bad as heroin. Try Kava Kava and Valerian root drops from Whole foods or another health food store. they work better than Xanax. But do what you need for that week of withdraw and then go completely clean. it's not difficult to ween and then stop completely with pills. if he has cravings and a mental draw to opiates long-term he needs an international Ibogaine treatment. Research it.

OK, here's the deal -- and

OK, here's the deal -- and this is coming from a "recovering" addict of five years: He is in for a rough ride... Just as the other members posted, getting out of bed and finding the will to live is nearly impossible. YOU MUST BE PATIENT AND SUPPORTIVE. He is going to want to find dope whenever/wherever he can. Keep a close eye but don't baby him. Congratulate him on each new day of clean recovery. THE GOOD NEWS IS, that if he was only bumping percs for a year, his hardcore withdrawals (nausea/insomnia/loose bowels/depression/muscle aches and spasms) shouldn't last more than 10 days. After then he should start to feel noticeably better. Here is another important thing to consider: someone mentioned extra-strength Tylenol. Warning: If he was bumping that many percs, that is a lot of acetominophen which can, over time, kill you liver. Try ibuprofen or (my favorite) alkaseltzer w/ asprin. Also, he really should see a doctor and have a liver panel, just to make sure he didn't mess things up too badly, though it should recover with proper nutrition and good habbits.
LASTLY -- I've been on both sides of the methadone fence and am currently detoxing off of methadone after being on the program for nearly five years. I'll say methadone defininetly saved my life, but it is COMPLETELY DIFFICULT TO GET OFF OF. I was on 285mg/day for four years and was detoxed down to 170mg/day in seven months (-5mg/wk) which wasn't noticible. Then I couldn't afford to pay the clinic and they "administratively detoxed" me from 170mg/day -10/mg day over 17 days. Now i am in withdrawal hell. After five years clean now looking for pills and heroin. What a cycle. But i digress - Please take care and keep in touch if you have any questions or need advice... (oh yeah, warm baths also help...)

duh me i noticed my reply is

duh me i noticed my reply is a bit late as your husband has been clean for a week -- CONGRATS AND STAY CLEAN __ IT"S NOT WORTH GOING THRU THE PAIN AGAIN!!!! Think of your loving wife:)

phone icon Call now to discuss prescription drug addiction treatment options. 1-800-500-5722

disclaimer

Call Now to Discuss Addiction Treatment Options 800.500.5722

1-800 500-5722

Subscribe to our free Newsletter for weekly Support and Inspiration

Email

Poll

Why Did You Visit This Site?
I Have an Addiction
21%
A Friend or Family Member has an Addiction
33%
I Might Have an Addiction....Not Sure
8%
I am Recovering From an Addiction
6%
Just Looking for Information
32%
Total votes: 7094